MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111645
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The surgeon texted me in the evening after the surgery.He said that the check points had been left in the patient.I responded that my practice was always to remind the operative staff to remove checkpoints.The following day, the surgeon told me that he had decided to leave the checkpoints in the patient and only remove them if there was a problem.He said the patient was not upset about it and the surgeon didn't blame me for the incident.The hospital orthopedic coordinator told the surgeon that the checkpoints were definitely part of the official count, so the nurse and tech in the room should have caught it, as well as the physician's assistant and surgeon.There have been no repercussions from any party for this incident to date.Case type: pka.
 
Additional Manufacturer Narrative
Reported event: the surgeon texted me in the evening after the surgery.He said that the check points had been left in the patient.I responded that my practice was always to remind the operative staff to remove checkpoints.The following day, the surgeon told me that he had decided to leave the checkpoints in the patient and only remove them if there was a problem.He said the patient was not upset about it and the surgeon didn't blame me for the incident.The hospital orthopedic coordinator told the surgeon that the checkpoints were definitely part of the official count, so the nurse and tech in the room should have caught it, as well as the physician's assistant and surgeon.Product evaluation and results: product inspection was not performed as product was not available for inspection.Product history review: review of the device history records indicate 1000 devices were manufactured and accepted into final stock on 11/19/2018.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 111645, l/n 11192018-3 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description

Brand Name
FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE)
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8645337
Report Number3005985723-2019-00391
Device Sequence Number1654648
Product Code OLO
UDI-Device Identifier00848486029494
UDI-Public00848486029494
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111645
Device Lot Number11192018-3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;